The Lupus Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
1,018 Posts
Discussion Starter · #1 ·
Has anyone ever had their blood pressure suddenly drop? I'm on two different medications for HIGH blood pressure. I was having excessive dizzyness for a while but just thought it was the meds. But luckily I was in the doctor's office and when they checed it was 80/50. He had me start taking 1/2 of the lisinopril. So about a week later I was in for the bruising on my feet and the bp was 112/70 and he was happy with that.

Well, Sunday I woke up really, really dizzy. So I checked my blood pressure and it was around 70/50. So I didn't take any of my blood pressure medication. This morning it was 89/58. I called the doctor and he's adjusted the medication again, but what is causing this?? Has anyone else had it happen? Before lupus I was getting high blood pressure of around 150/85, so I started on the atenolol long before the Lupus hit. AND I'm taking 8 mg of prednisolone which should help raise the bp.
 

·
Registered
Joined
·
4,444 Posts
I have a tendency towards low blood pressure all the time so I don't have a reaction like yours when mine hits 90/60 (which it does fairly frequently when tested). It does sound like a medication issue if you're on two BP meds... hopefully it will get sorted out soon.

One more thought - do you not take your blood pressure meds at night? I was placed on lisinopril (1/2 dose) to protect my kidneys and was advised to take it at night to minimize that dizziness side effect. I have tended to get orthostatic hypotension (big drop in BP when I stand up) for years, and that with my sometimes low BP anyways is why they suggested taking it at night I think.

Definitely keep up with your doctor on this, it may be due to something else. With that bruising I'd almost be worried about some sort of internal bleeding or something which can also cause similar symptoms. Have you had a CBC, kidney functioning panel, etc., recently to check on things?

Good luck with everything - hopefully it's just the meds but how strange it's causing this reaction now.
 

·
Registered
Joined
·
1,018 Posts
Discussion Starter · #3 ·
you know, I was kind of thinking I should have all the blood tests run again as well. Especially since my joints have been bothering me off and on AND seem to be warm to the touch some of the time - I've never really had that one before. The GP hasn't said anything, I'm wondering if I should go to the Rheumy or wait until I see her on Friday to get disability paperwork started.

Actually, I just checked and I have the paperwork for all that in my bag (I tend to forget bloodwork until right before I'm due to go in). I'll make a special trip tomorrow to get the blood work done in the morning. It should get to the Rheumy in 3 days. (Thursday)
 

·
Registered
Joined
·
1,018 Posts
Discussion Starter · #4 ·
Thanks for your help.
 
1 - 4 of 4 Posts
Top